MAUDE Adverse Event Report: COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160556
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no lot number was identified, a manufacturing device history review (dhr) or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed for accuracy prior to product release.The actual sample involved in the reported incident was not returned for evaluation.No additional information, pictures or videos were received.Consequently, it was not possible to evaluate it as part of a comprehensive failure investigation.No probable cause was found since no sample, picture or video were received for testing, and therefore the defect is not confirmed.If the sample is returned in the future, this complaint will be re-opened for further investigation.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that the line was due to be changed.The flash rn was trying to flush the line at the max zero and the line started leaking through the umbilicus while she flushed it.Both lumens were the same.The nurse called the nnp.The nnp came to bedside and ordered x-ray.Piv was started by the rn.The patient's glucose was checked and was 38.D10w bolus was given.They started iv fluids via iv.The uvc was clamped and picc was placed to run d30/tpn/il.
 
Additional Manufacturer Narrative
There was no lot number identified therefore a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be completed.However, all dhrs are reviewed for accuracy prior to product release.One used sample was received inside a plastic bag for analysis.A visual inspection of the samples showed signs of use; rest of the any solution and posiflow was connected in the adapter.The catheter did not reveal any problem; therefore, functional testing was required.The returned sample was submitted to underwater testing and did not show bubbles.The event reported could not be confirmed.Based on the physical evaluation and according to the investigation, it can be concluded that this event is related with customer perception.No trends or triggers have been found.Therefore, a corrective or preventive action is not deemed necessary at this time.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant are in place to prevent nonconforming product from leaving the manufacturing operations.

Brand Name
5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9560342
Report Number3009211636-2020-00680
Device Sequence Number2283425
Product Code FOS
UDI-Device Identifier20884527005182
UDI-Public20884527005182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160556
Device Catalogue Number8888160556
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;